Case Study – Kidney Transplant
Paper details Case Study – Kidney Transplant
E.M is a 24-year-old female that had a kidney transplant six months ago. She is currently taking cyclosporine, mycophenolate, and prednisone. She comes to the emergency room at the request of the transplant coordinator with body aches, chills, and severe headache. The assessment and laboratory data noted the following: • T-101.9°F – HR 120 – RR 24, BP 195/100, SPO2 98% RA • Bilateral 1+ edema noted in the ankles • Pain and tenderness when palpating around the kidneys • WBC 2,500 • She has not urinated in 12 hours. She is diagnosed with acute organ rejection and transferred to the transplant unit and started on Antithymocyte globulin (rabbit) and high dose steroids. [McCuistion, L.E., Vuljoin-DiMaggio, K., Winton, M.B., and Yeager, J.J., (2018). Pharmacology A Patient-Centered Nursing Approach (9 ed.) St. Louis, MO: Elsevier.] Assignment: 1. Write two nursing diagnoses with related to and as evident by statements (Only one may be at risk for)? 2. Write a short-term (during shift) and a long-term (before discharge) SMART goal for the patient? 3. What is the action for cyclosporine, mycophenolate, and Antithymocyte globulin (rabbit)? 4. Why does E.M require cyclosporine, mycophenolate, and prednisone? 5. What significant side effects/adverse effects are possible with cyclosporine, mycophenolate, and Antithymocyte globulin (rabbit)? 6. In addition to the physician and nurse, name five other professions that should be involved in M.J.’s care and why? 7. Name some advantages and problems with interdisciplinary teams?